Surveys in Mathematics and its Applications


ISSN 1842-6298 (electronic), 1843-7265 (print)
Volume 4 (2009), 215 -- 238

FIXED POINT THEOREMS FOR GENERALIZED WEAKLY CONTRACTIVE MAPPINGS

Ramendra Krishna Bose and Mrinal Kanti Roychowdhury

Abstract. In this paper several fixed point theorems for generalized weakly contractive mappings in a metric space setting are proved. The set of generalized weakly contractive mappings considered in this paper contains the family of weakly contractive mappings as a proper subset. Fixed point theorems for single and multi-valued mappings, approximating scheme for common fixed point for some mappings, and fixed point theorems for fuzzy mappings are presented. It extends the work of several authors including Bose and Roychowdhury.

2000 Mathematics Subject Classification: 03E72; 47H04; 47H10; 54H25; 54C60.
Keywords: Fixed point; Weakly contractive mapping; Weakly compatible mapping; Mann iteration; Fuzzy mapping.

Full text

References

  1. Ya. I. Alber and S. Guerre-Delabriere, New Results in Operator Theory and its Applications : The Israel M. Glazman Memorial Volume, Birkhauser Verlag, 1997. MR1478463(98j:47126). Zbl 0870.00030.

  2. S. C. Arora and V. Sharma, Fixed point theorems for fuzzy mappings, Fuzzy Sets and Systems, 110 (2000), 127-130. MR1748116. Zbl 0988.54047.

  3. N. A. Assad and W. A. Kirk, Fixed point theorems for set-valued mappings of contractive type, Pacific J. Math., 43 (1972), 553-562. MR0341459(49 6210). Zbl 0239.54032.

  4. A. Azam and I. Beg, Common fixed points of fuzzy maps, Mathematical and computer modelling, 49 (2009), 1331-1336. MR2508351. Zbl 1165.54311.

  5. A. Azam and M. Shakeel, Weakly contractive maps and common fixed points, Matematicki Vesnik, Vol. 60, No. 2 (2008), 101-106. MR2411009(2009e:54085). Zbl pre05619561.

  6. J. S. Bae, Fixed point theorems for weakly contractive multivalued maps, J. Math. Anal. Appl., 284 (2003), 690-697. MR1998661(2004f:54038). Zbl 1033.47038.

  7. I. Beg and M. Abbas, Coincidence point and invariant approximation for mappings satisfying generalized weak contractive condition, Fixed Point Theory and Applications, Volume 2006, Article ID 74503, 1-7. MR2235486(2007a:47058). Zbl 1133.54024.

  8. R. K. Bose and R. N. Mukherjee, Approximating fixed points of some mappings, Proc. Amer. Math. Soc., Vol. 82, No. 4 (1981), 603-606. MR0614886(82m:47038). Zbl 0475.47043.

  9. R. K. Bose and M. K. Roychowdhury, Fixed point theorems for multi-valued mappings and fuzzy mappings, to appear, International Journal of Pure and Applied Mathematics.

  10. R. K. Bose and D. Sahani, Fuzzy mappings and fixed point theorems, Fuzzy Sets and Systems, 21 (1987), 53-58. MR0868355(87m:54018). Zbl 0609.54032.

  11. D. W. Boyd and J. S. Wong, On nonlinear contractions, Proc. of Amer. Math. Soc., vol. \mathbf2, no. 2 (1969), 458-464. MR0239559(39 916). Zbl 0175.44903.

  12. P. N. Dutta and B. S. Choudhury, A generalisation of contraction principle in metric spaces, Fixed Point Theory and Applications, Volume 2008, Article ID 406368, 1-8. MR2470177(2009m:54060). Zbl pre05534742.

  13. M. K. Ghosh and L. Debnath, Convergence of Ishikawa iterates of quasi-nonexpansive mappings, J. Math. Anal. Appl., 207 (1997), 96-103. MR1433027(98c:47065). Zbl 0881.47036.

  14. S. Heilpern, Fuzzy mappings and fixed point theorem, J. Math. Anal. Appl., 83 (1981), 566-569. MR0641351(83a:54070). Zbl 0486.54006.

  15. S. Ishikawa, Fixed points by a new iteration method, Proc. Amer. Math. Soc., 44 (1974), 147-150. MR0336469(49 1243). Zbl 0286.47036.

  16. G. Jungck and B. E. Rhoades, Fixed points for set valued functions without continuity, Indian Journal of Pure and Applied Mathematics, vol. 29, no. 3 (1998), 227-238. MR1617919. Zbl 0904.54034.

  17. T. Kamran, Multivalued f-weakly Picard mappings, Nonlinear Analysis, 67 (2007), 2289-2296. MR2331879(2008d:47095). Zbl 1128.54024.

  18. B. S. Lee and S. J. Cho, A fixed point theorem for contractive type fuzzy mappings, Fuzzy Sets and Systems, 61 (1994), 309-312. MR1273252. Zbl 0831.54036.

  19. W. R. Mann, Mean value methods in iteration, Proc. Amer. Math. Soc., 4 (1953), 506-510. MR0054846(14,988f). Zbl 0050.11603.

  20. S. B. Nadler, Multivalued contraction mappings, Pacific J. Math., 30 (1969), 475-488. MR0254828. Zbl 0187.45002.

  21. M. A. Noor, New approximation schemes for general variational inequalities, J. Math. Anal. Appl., 251 (2000), 217-229. MR1790406(2001h:49019). Zbl 0964.49007.

  22. R. P. Pant, Common fixed points of noncommuting mappings, J. Math. Anal. Appl., 188 (1994), 436-440. MR1305460(95j:54037). Zbl 0830.54031.

  23. R. A. Rashwan and M. A. Ahmed, Common fixed point theorems for fuzzy mappings, Arch. Math. (Brno), 38 (2002), 219-226. MR1921593. Zbl 1068.54008.

  24. B. E. Rhoades, Some theorems on weakly contractive maps, Nonlinear Analysis, vol 47, no 4 (2001), 2683-2693. MR1972392(2004c:47125). Zbl 1042.47521.

  25. B. E. Rhoades, A common fixed point theorem for a sequence of fuzzy mappings, Int. J. Math. Sci., 8 (1995), 447-450. MR1331943 (96c:54072). Zbl 0840.47049.

  26. W. Takahashi, A convexity in metric spaces and nonexpansive mappings I, Kodai Math. Sem. Rep., 22 (1970), 142-149. MR0267565(42 2467).

  27. Q. Zhang and Y. Song, Fixed point theory for generalized φ -weak contractions, Applied Mathematics Letters, 22 (2009), 75-78. MR2484285. Zbl 1163.47304.




Ramendra Krishna Bose Mrinal Kanti Roychowdhury
Department of Mathematics, Department of Mathematics,
The University of Texas-Pan American, The University of Texas-Pan American,
1201 West University Drive, 1201 West University Drive,
Edinburg, TX 78539-2999, USA. Edinburg, TX 78539-2999, USA.
e-mail: rkbose@utpa.edu, rkbose@hotmail.com e-mail: roychowdhurymk@utpa.edu



http://www.utgjiu.ro/math/sma